Page 1 of 1

11 years on 24MG's

Posted: Sat Feb 08, 2020 1:01 am
by specwolf82
I have been prescribed suboxone for 11 years now.. im a 37 year old male.. and because of suboxone I have about 4 different horrible lower abdominal issues that have been terrorizing me to the point I lost my 80k a year job.. to serving at a restaurant 20 hours a week... ...I want to get off it.. but I am not in a good place, I have digressed if anything .. I do not take my suboxone correctly all the time (mostly due to pain) and I almost always wind up 2-3days short every month..... Im on a high dose 24MGs.... IM numb, like I feel like I might be depressed... but im not sure... and I def don't want to withdrawal and be even more depressed.... my biggest issue with coming off this drug is this..... whenever I withdrawal I lose interest in EVERYTHING... even things I love most.. EVERYTHING is boring and I want to do nothing... that's my biggest fear... that I wont regain interest in the things I love anymore.. even when coming off.... im not sure if anyone can relate to that or not... But im confused... im not sure what to do... I want my life back.... I think ive been on this med way to long and it has messed everything up... it helped out a lot at first... GREAT JOB, great everything.... then BAM! stomach issues... lost job.... completely scrwewd and lost.. and I blame this drug and my addiction to it...

Re: 11 years on 24MG's

Posted: Sat Feb 08, 2020 10:38 am
by jennjenn
Specwolf welcome to the forum! I’m sorry you’re feeling like this medication has put you in the negative place you’re in right now.

Withdrawal isn’t good and it sucks for all of us. If there wasn’t withdrawal and cravings then a lot of us would have never gotten MAT to begin with. It happens regardless if you are coming off oxycodone, morphine, fentanyl..... any opiates. Since suboxone has a partial opiate in it then withdrawal and everything that goes along with them is somewhat the same. Suboxone isn’t as bad because it is a partial opiate but it’s still going to be about the same as if you were tapering or stopping heroin. That’s why so many ppl start tapering sometimes a year in advance. Not everyone has that luxury but if you do then a long slow taper is best. Will it still suck, probably but nothing like if you try to rush. 2-3 months of tapering isn’t long enough imo, we’re talking slowww and gradual. Not everyone has that kind of time but if you can then that’s the way to go.

The PAWS part of all this sucks and I don’t understand why it happens to some of us and sometimes it doesn’t. It happened to me after I stopped morphine and oxycodone. I went to rehab, I did inpatient detox and completed rehab and 6 months later I was still a mess. I was depressed, cravings, severe anxiety, not sleeping, absolutely no energy whatsoever, isolated myself even from my children....... 6 months later of not taking anything other than ibuprofen. This was before suboxone, before I ever thought about MAT. Addiction is awful, recovery is so hard sometimes, but it isn’t always because of suboxone. That’s all I wanted to say, these same things can happen no matter what you’re coming off of opiate wise.

I don’t know the situation you’re talking about concerning your abdominal issues. I have abdominal issues too but I don’t think suboxone is the cause, maybe it is yours I don’t know. I’ve been a suboxone patient for 8 years and now my job is working with patients just like us. I don’t know what your drug of choice was before suboxone or what led you to the decision to start MAT. What does your doctor say about these issues? Hopefully you give us a little more information. It’s good to talk to others so you can get a little more perspective. Stick around and this forum is such a wonderful place for support. Support is so important for all of us.

Re: 11 years on 24MG's

Posted: Sun Feb 09, 2020 12:01 am
by BlueLight
You said you are not taking your Suboxone correctly, and having abdominal issues.

Are you just using it as prescribed and taking more? Are you buying more off the street? Or are you putting Suboxone up your rectum?

When I was on 8+ mgs if Suboxone per day constipation was awful. How are you managing your constipation?

Re: 11 years on 24MG's

Posted: Tue Feb 11, 2020 8:35 am
by suboxdoc
I would suggest that you stop blaming 'this drug' and open your mind. Many things can cause 'stomach issues'. I had abdominal pain for years and years and thought that's just how my body worked. They I developed an odd rash on my elbows. The doc took one look at it and said it was from gluten allergy - something I always considered to be overblown. I went gluten-free for a few weeks, but the food was horrible... that was three years ago. Then about six months ago I decided to do a real gluten-free diet, and wow - I can't believe how much better I feel. My stomach is no longer heard by everyone else in the room.

I don't know if your problem is gluten, or something else. Some people carry all of their anxiety in their intestines and have diarrhea whenever they're nervous. Buprenorphine sometimes masks other conditions, just like Imodium or any other mu-receptor opioid, by reducing diarrhea. By assuming that all of your problems are caused by buprenorphine you're reducing the chance that you'll find the true answer to your problems. That's often an issue with doctors too - where they blame the medication that they know the least about - which is often buprenorphine.

You're complicating things more by not taking buprenorphine correctly. It takes 4-6 hours to fully absorb a dose, so when you skip a dose because of pain, you're impacting how you will feel hours later, not at the time of the missed dose.

You should aim for a level blood level of buprenorphine. The ceiling effect levels the effects of buprenorphine at the brain, because norbuprenorphine dosen't cross the blood brain barrier... but varying levels of buprenorphine and norbuprenorphine WILL cause varying degrees of opioid tone at the intestine. So take your daily dose, divide it by four, and take the same amount every 6 hours - without fail. If you're still having GI symptoms after that, I suspect they are not related to buprenorphine.